Alert archive / Nebraska / Red Flag Warnings in 2025

Red Flag Warning 14, NWS North Platte, NE

April 8, 202511 counties in Nebraska

NWS North Platte, NE issued this red flag warning at Apr 8, 2025, 1:53 AM MDT for 11 counties in Nebraska. It took effect at Apr 8, 2025, 11:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 8, 2025, 1:53 AM MDT (07:53 UTC)
In effect from
Apr 8, 2025, 11:00 AM MDT
Expired
Apr 8, 2025, 7:00 PM MDT
In force
8 hr
Issued by
NWS North Platte, NE

Counties Arthur County, NE, Chase County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Hayes County, NE, Keith County, NE, Lincoln County, NE, Perkins County, NE, Sheridan County, NE

The radar

The North Platte radar (KLNX), 110 km from the middle of the area, began a volume at 07:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 7.9 hours before the alert went out and 431 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2025-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2025-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2843 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

065 
WWUS83 KLBF 080753
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
253 AM CDT Tue Apr 8 2025

NEZ204-081600-
/O.UPG.KLBF.FW.A.0011.250408T1700Z-250409T0100Z/
/O.NEW.KLBF.FW.W.0014.250408T1700Z-250409T0100Z/
Eastern Panhandle/Crescent Lake NWR-
153 AM MDT Tue Apr 8 2025

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT
THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR THE
WESTERN SANDHILLS AND EASTERN PANHANDLE...

The National Weather Service in North Platte has issued a Red
Flag Warning for low relative humidity and gusty winds, which is 
in effect from 11 AM this morning to 7 PM MDT this evening. The 
Fire Weather Watch is no longer in effect.

* AFFECTED AREA...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR.

* TIMING...11 AM to 7 PM MDT this evening.

* WINDS...Northwest 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 15 percent.

* TEMPERATURES...In the middle to upper 70s.

* LIGHTNING...Not expected.

* IMPACTS...Any fires that develop could spread rapidly and be 
  difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ210-081600-
/O.NEW.KLBF.FW.W.0014.250408T1700Z-250409T0100Z/
Frenchman Basin-
153 AM MDT Tue Apr 8 2025

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT
THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR
PORTIONS OF SOUTHWEST NEBRASKA...

The National Weather Service in North Platte has issued a Red
Flag Warning for low relative humidity and gusty winds, which is 
in effect from 11 AM this morning to 7 PM MDT this evening.

* AFFECTED AREA...Fire Weather Zone 210 Frenchman Basin.

* TIMING...11 AM to 7 PM MDT this evening.

* WINDS...West 15 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 15 percent.

* TEMPERATURES...In the middle to upper 70s.

* LIGHTNING...None expected.

* IMPACTS...Any fires that develop could spread rapidly and be 
  difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
2 follow-up statements
941 
WWUS83 KLBF 081942
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
242 PM CDT Tue Apr 8 2025


NEZ204-210-090200-
/O.NEW.KLBF.FW.A.0012.250409T1700Z-250410T0100Z/
/O.CON.KLBF.FW.W.0014.000000T0000Z-250409T0100Z/
Eastern Panhandle/Crescent Lake NWR-Frenchman Basin-
142 PM MDT Tue Apr 8 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR THE WESTERN 
SANDHILLS AND EASTERN PANHANDLE...

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR 
MOST OF CENTRAL AND WESTERN NEBRASKA...

The National Weather Service in North Platte has issued a Fire
Weather Watch for low relative humidity and gusty winds, which is
in effect from Wednesday morning through Wednesday evening.

* AFFECTED AREA...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR and Fire Weather Zone 210 
  Frenchman Basin.

* TIMING...11 AM to 7 PM MDT this evening.

* WINDS...Northwest 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 13 percent.

* TEMPERATURES...Up to 78.

* LIGHTNING...Not expected.

* IMPACTS...Any fires that develop could spread rapidly and be 
  difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

NEZ206-208-219-090200-
/O.NEW.KLBF.FW.A.0012.250409T1700Z-250410T0100Z/
Sandhills/Valentine NWR/Nebraska National Forest-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-Loess Plains-
242 PM CDT Tue Apr 8 2025

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR 
MOST OF CENTRAL AND WESTERN NEBRASKA...

The National Weather Service in North Platte has issued a Fire
Weather Watch for low relative humidity and gusty winds, which is
in effect from Wednesday morning through Wednesday evening.

* AFFECTED AREA...Fire Weather Zone 206 Sandhills/Valentine 
  NWR/Nebraska National Forest, Fire Weather Zone 208 Niobrara 
  Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest and 
  Fire Weather Zone 219 Loess Plains.

* TIMING...Noon to 8 PM CDT / 11 AM to 7 PM MDT Wednesday.

* WINDS...Northwest 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 18 percent.

* TEMPERATURES...Up to 69.

* LIGHTNING...Not expected.

* IMPACTS...Any fires that develop could spread rapidly and be 
  difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
925 
WWUS83 KLBF 090053
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
753 PM CDT Tue Apr 8 2025

NEZ204-210-090200-
/O.EXP.KLBF.FW.W.0014.000000T0000Z-250409T0100Z/
/O.CON.KLBF.FW.A.0012.250409T1700Z-250410T0100Z/
Eastern Panhandle/Crescent Lake NWR-Frenchman Basin-
653 PM MDT Tue Apr 8 2025

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY
WINDS FOR MOST OF CENTRAL AND WESTERN NEBRASKA...

...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR LOW
RELATIVE HUMIDITY AND GUSTY WINDS FOR THE WESTERN SANDHILLS AND
EASTERN PANHANDLE...

* AFFECTED AREA...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR and Fire Weather Zone 210 
  Frenchman Basin.

* TIMING...11 AM to 7 PM MDT this evening.

* WINDS...Northwest 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 13 percent.

* TEMPERATURES...Up to 70.

* LIGHTNING...Not expected.

* IMPACTS...Any fires that develop could spread rapidly and be 
  difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

NEZ206-208-219-090200-
/O.CON.KLBF.FW.A.0012.250409T1700Z-250410T0100Z/
Sandhills/Valentine NWR/Nebraska National Forest-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-Loess Plains-
753 PM CDT Tue Apr 8 2025

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY
WINDS FOR MOST OF CENTRAL AND WESTERN NEBRASKA...

* AFFECTED AREA...Fire Weather Zone 206 Sandhills/Valentine 
  NWR/Nebraska National Forest, Fire Weather Zone 208 Niobrara 
  Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest and 
  Fire Weather Zone 219 Loess Plains.

* TIMING...Noon to 8 PM CDT / 11 AM to 7 PM MDT Wednesday.

* WINDS...Northwest 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 20 percent.

* TEMPERATURES...Up to 69.

* LIGHTNING...Not expected.

* IMPACTS...Any fires that develop could spread rapidly and be 
  difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Apr 7, 11:36 PM MDT, 2 hours 17 minutes earlier. Its key messages:

  • Above normal temperatures and fairly dry conditions will continue at least some low-end fire weather concerns through the upcoming week.
  • A couple quick moving disturbances will bring light rain chances (25-35%) Tuesday night and Wednesday into early Thursday morning.
  • Additional rain chances (15-25%) arrive this weekend into early next week.
Area forecast discussion, Apr 7, 11:36 PM MDT, 2 hours 17 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1236 AM CDT Tue Apr 8 2025

.KEY MESSAGES...

- Above normal temperatures and fairly dry conditions will
  continue at least some low-end fire weather concerns through
  the upcoming week.

- A couple quick moving disturbances will bring light rain
  chances (25-35%) Tuesday night and Wednesday into early
  Thursday morning.

- Additional rain chances (15-25%) arrive this weekend into
  early next week.

&&

.SHORT TERM /THROUGH WEDNESDAY/...
Issued at 351 PM CDT Mon Apr 7 2025

Surface high pressure will slide to the southeast tonight,
ending up over the mid and upper Mississippi valley Tuesday
morning. Winds will shift to the south leading to milder
readings tonight. Forecast lows will range from the upper 20s in
the east with lower to middle 30s in the west and southwest.
Lows may actually be achieved in the east during the late
evening hours with steady to slowly rising temps thereafter. A
warm front will lift through the area Tuesday morning. Strong
low level warm air advection behind the front, will push highs
into the middle to upper 70s for most locations. Some upper 60s
will be possible in the northeastern forecast area.

With the expected warmup and the development of westerly winds
Tuesday afternoon, dry boundary layer conditions, already pre-
existent, will push minimum RH to 15 to 20 percent in the eastern
Panhandle, western Sandhills and far southwestern Nebraska. With
abundant mixing, there is the potential for 25+ MPH winds in the
eastern Panhandle and western Sandhills Tuesday afternoon. For this
reason, decided to hoist a fire weather watch for zone 204 Tuesday
afternoon. After collaboration with CYS and BOU it was decided to
hoist a fire weather watch for tomorrow afternoon in zone 204. The
models do drive some mid to high cloudiness into the western half of
Nebraska Tuesday afternoon and this may throw a wrench in the temp
and min RH forecast and keep conditions above RFW criteria. With
respect to fuels across the area, fire partners across the area have
indicated that fuels are still ready to burn. They thought the warm
temperatures this week would allow more green-up of the warm season
tall grasses into next week.

A northern stream disturbance will usher in a cool front Tuesday
night shifting the winds to the northwest. Winds are not expected to
decouple, allowing temperatures to remain elevated overnight with
lows generally in the upper 30s to lower 40s across the area. Behind
the front, mid level forcing will increase across South Dakota. Some
of this weak lift will track across northern Nebraska Tuesday night
leading to an increased threat for precipitation. With the QPF
forecast only being a couple of hundredths of an inch in our far
northern zones, will limit pops to slight chances for now.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Issued at 351 PM CDT Mon Apr 7 2025

Fire weather concerns will highlight the main forecasting issue
in the long term. There will be a minor threat for light rain
Wednesday across northern Nebraska thanks to a second
disturbance which tracks across southern South Dakota. Further
south, where dry conditions are expected, critical to near
critical fire weather conditions will be possible Wednesday
afternoon. Northwesterly winds will gust to above 30 MPH during
the afternoon hours. With the cooler temperatures (Re. highs 10
degrees cooler than Tuesday's highs), minimum RH will bottom out
in the 20 to 25 percent range. Thursday afternoon looks better
for critical fire weather conditions with stronger NW winds and
drier air being advected into the area from the high plains of
Wyoming and western South Dakota. Ridging will transition east
of the Rockies Friday, shifting winds to the south across the
area. These southerly winds will persist into Saturday night and
could be gusty especially during the afternoon hours. Strong
warm air advection will accompany the winds as well, pushing
highs into the 70s Friday and 80s for Saturday and possibly
Sunday. The NBM initialized with lower 80s for North Platte
Saturday and upper 70s for Sunday. These highs still remains on
the low end of the NBM ensemble forecast this weekend and I
wouldn't be surprised if highs end up warmer than these
deterministic NBM numbers. Further support for warmer readings
lies with the latest EC EFI forecast. For Saturday there is a
80-90%EFI with a 0-1SOT for the western half of the forecast
area. The SOT shifts east on Sunday, however, the EFI isn't as
robust at Saturday for very warm temps. For context, the NBM
25th and 75th percentiles for highs Saturday and Sunday for
North Platte are 83 to 91 (Saturday) and 77 to 98 (Sunday)
respectively. The current forecast highs for Saturday and Sunday
are 82 and 77 degrees-so there is room for upward movement on
highs both days. With gusty winds possible both days, and little
to no BL moisture, these two days will be an excellent
candidate for critical to near critical fire weather conditions.
A strong cold front Sunday afternoon into Sunday night, will
bring temps on Monday back to seasonal normals. However, behind
the front, very dry air and gusty northwesterly winds will bring
another possibility of critical or near critical fire weather
conditions to the area.

&&

.AVIATION /06Z TAFS THROUGH 06Z WEDNESDAY/...
Issued at 1233 AM CDT Tue Apr 8 2025

VFR conditions are expected through the forecast period.

High clouds will stream into the area from the west early in the
period. Ceilings will gradually lower through late morning
Tuesday but should remain above 10kft AGL. As a weak surface low
tracks into the area, winds will shift from southerly to
westerly during the daytime Wednesday and gusts increase as a
result. Peak gusts should approach 25 knots with stronger speeds
remaining west of the terminals.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from 11 AM MDT Tuesday through Tuesday
evening for NEZ204.

&&

SHORT TERM...Buttler
LONG TERM...Buttler
AVIATION...NMJ
Hazardous weather outlook, Apr 7, 2:29 PM MDT, 11 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
329 PM CDT Mon Apr 7 2025

NEZ004>010-022>029-035>038-056>059-069>071-094-082030-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
329 PM CDT Mon Apr 7 2025 /229 PM MDT Mon Apr 7 2025/

This Hazardous Weather Outlook is for portions of western and north
central Nebraska.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The combination of warm temperatures, dry conditions, and gusty west
winds will lead to near critical to critical fire weather conditions
Tuesday afternoon across the southern Panhandle and western
Sandhills. A Fire Weather Watch has been issued for Tuesday morning
through Tuesday evening.

Elevated to near critical fire weather concerns persist nearly each
day Wednesday into the weekend as warm, dry, and gusty conditions
continue.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 1:42 PM MDTFire Weather WatchLBFArthur, Blaine, Boyd, Brown, Chase, Cherry and 16 more12 hr

Nearby

Red Flag Warnings in Nebraska, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.